Ask a doctor

Can Botox or Dysport Cause Permanent Damage?

Ive read from other women that they have suffered permanent damage as a result of botox or dysport. Is this true? Im very concerned as after dysport I now have a lazy left eye along with a prominent tear trough, my eyes look smaller and piggy like plus my cheeks are slightly dented. It has been 3 weeks now!!

Doctor Answers (8)

Dysport

+1

The results of Dysport or Botox should not be permanent.  The effects of Dysport are temporary, only lasting 3-4 months.  


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 132 reviews

Dysport/Botox - Can Botox or Dysport Cause Permanent Damage?

+1

I am unaware of either Dysport or Botox being associated with any permanent damage.

If anything, patients wish that the effects lasted longer than they do, which is typically 4-8 months depending on how much was injected, specifics of the patient's anatomy, and how well it is metabolized by the body.

So from the standpoint of being concerned about permanent damage - I think it is very unlikely.

I hope that this helps, and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 146 reviews

Can there be permanent damage from Dysport or Botox?

+1
No, As long as you are receiving the "real stuff" ( not bootleg products), and performed by a reputable well trained doc you shouldn't have any problem. The effects are temporary but last about 3-4 months on average. Have fun and go for it!

Ronald Schuster, MD
Baltimore Plastic Surgeon
4.5 out of 5 stars 22 reviews

You might also like...

Temporary effects of cosmetic botulinum toxins Botox, Dysport and Xeomin

+1

We have performed over 10,000 treatments of botulinum toxin injections in our clinic.  We have not yet seen any permanent or long term effects.  The biochemistry data shows conclusively that the effects are temporary.  When injected properly into muscles by a doctor who understands the anatomy of the facial muscles, the results are typically excellent with over 95% satisfaction. 

Robert A. Weiss, MD
Baltimore Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

No permanent damage from Dysport or Botox cosmetic

+1

The effects of Botox and Dysport are temporary so any adverse effects are also temporary. I have been using Botox for many years and have yet to see a permanent change.

Richard Baxter, MD
Seattle Plastic Surgeon
5.0 out of 5 stars 23 reviews

Toxins are temporary

+1

Neither Dysport nor Botox cause permanent damage. The shape of the eyelids around the eyeball can be affected by the muscles of the eyelids. Too much toxin, improperly placed toxin, or not accounting for patient age or eye shape can result in poor cosmetic outcomes. Take heart that botulinum toxins like Dysport and Botox are only temporary. Your eyes will regain their normal shape within two or three months at the most. The disadvantage of these products is their temporary nature, but in this case, that is an advantage. Best results come with experienced doctors.

Patrick McElgunn, MD
Charlotte Dermatologic Surgeon
5.0 out of 5 stars 1 review

Permanent Damage from Dyport

+1

I am not aware of any permanent damage from Dysport or Botox as they are both temporary treatments.  Your eye sounds like a common complication, ptosis.  Ask your physician about it as sometimes there are things he/she can do to improve it.

Melanie L. Petro, MD
Alabama Facial Plastic Surgeon
5.0 out of 5 stars 11 reviews

Permanent Damage from Dysport?

+1

Hi Eliza.  We have not heard of nor experienced the kind of "permanent damage" you are describing with Dysport and Botox.  What exactly did they say that was permanent?  

As for your case, the lazy left eye is a possible side effect (ptosis) but normally is gone very quickly within 4-6 weeks.  The other concerns you point out would have to be addressed in person as they do not sound consistent with side effects from a bad Botox injection. 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.